Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Boston/Norton, MA

June 28, 2008Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2008, 5:34 PM EDT for Franklin County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2008, 5:34 PM EDT (21:34 UTC)
Expired
Jun 28, 2008, 6:15 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 123 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 282134
SVRBOX
MAC011-282215-
/O.NEW.KBOX.SV.W.0103.080628T2134Z-080628T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLRAIN...OR NEAR GREENFIELD...AND MOVING NORTHEAST AT 19 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERNARDSTON AND LEYDEN BY 540 PM EDT...
  GILL BY 545 PM EDT...
  NORTHFIELD BY 605 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. REMAIN
CALM...BUT GO INDOORS TO A SAFE PLACE NOW...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IN A STRONG BUILDING. STAY AWAY FROM WINDOWS.

LAT...LON 4272 7257 4272 7232 4257 7262 4267 7273
TIME...MOT...LOC 2134Z 236DEG 17KT 4266 7260

$$
MLE
2 follow-up statements
000 
WWUS51 KBOX 282155
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
555 PM EDT SAT JUN 28 2008

MAC011-282215-
/O.CON.KBOX.SV.W.0103.000000T0000Z-080628T2215Z/
FRANKLIN MA-
555 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL FRANKLIN COUNTY...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GILL...OR 7 MILES NORTHEAST OF GREENFIELD...MOVING
NORTHEAST AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHFIELD BY 610 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4272 7257 4271 7233 4271 7235 4269 7237
      4268 7242 4267 7242 4262 7253 4269 7261
TIME...MOT...LOC 2155Z 226DEG 14KT 4267 7251

$$
MLE
000 
WWUS51 KBOX 282208
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
608 PM EDT SAT JUN 28 2008

MAC011-282218-
/O.EXP.KBOX.SV.W.0103.000000T0000Z-080628T2215Z/
FRANKLIN MA-
608 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
WILL EXPIRE AT 615 PM EDT...

LAT...LON 4272 7257 4271 7233 4271 7235 4269 7237
      4268 7242 4267 7242 4262 7253 4269 7261
TIME...MOT...LOC 2208Z 226DEG 14KT 4270 7246

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:13 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 28, 4:13 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SAT JUN 28 2008

.SYNOPSIS...
SCATTERED SHOWERS THUNDERSTORMS IN ASSOCIATION WITH SLOW MOVING LOW
PRESSURE WILL AFFECT PORTIONS OF SOUTHERN NEW ENGLAND THROUGH MONDAY
AND POSSIBLY INTO TUESDAY. DRIER WEATHER SHOULD RETURN MIDWEEK. A
COLD FRONT MAY BRING MORE SCATTERED SHOWERS/THUNDERSTORMS THURSDAY
NIGHT AND OR FRIDAY BUT CONFIDENCE IS LOW THIS FAR OUT.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
BACK-DOOR COLD FRONT HASN/T BUDGED MUCH TODAY...AND IS STILL
POSITIONED IN A NW TO SE FASHION FROM SWRN NH SOUTHEASTWARD TO
SOUTHEASTERN MASS. TO THE NE OF THIS BOUNDARY...EXPECT CLOUDS AND
COOL TEMPERATURES TO CONTINUE THROUGH THIS EVENING. TO THE WEST AND
SOUTHWEST OF THIS BOUNDARY...THE AIRMASS IS VERY WARM AND HUMID. THIS
GENERAL THEME SHOULD CONTINUE THROUGH THE EVENING AS I DON/T SEE THIS
FRONT MOVING MUCH.

A SHORT WAVE APPROACHING FROM THE WEST MAY STILL IGNITE ISOLD TO SCT
THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING ALONG AND TO THE
WEST OF THE BACK-DOOR BOUNDARY. A STORM OR TWO COULD BE STRONG TO
MARGINALLY SEVERE AS INSTABILITY AND SHEAR SUPPORTS VIGOROUS UPDRAFTS
THROUGH THE EARLY EVENING HOURS ACROSS WESTERN MASS/NRN CT/RI.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHORT WAVE MOVES ACROSS NWRN ZONES THIS EVENING. ANY SHOWERS AND
THUNDERSTORMS SHOULD END AFTER 06Z WITH THE PASSAGE OF THE SHORT
WAVE. BEST CHANCE OF PRECIPITATION WILL BE ACROSS NWRNMOST ZONES. NOT
MUCH IF ANY IS EXPECTED ACROSS THE SE.

BACK-DOOR FRONT SHOULD STAY PUT OVERNIGHT ACROSS EASTERN ZONES. THIS
WILL CONTINUE THE LIKELIHOOD OF LOW CLOUDS...FOG...AND PERHAPS SOME
DRIZZLE FOR MUCH OF THE NIGHT.

THE FRONT WILL FINALLY MOVE NORTHEASTWARD AND OUT OF THE CWA ON
SUNDAY AND THIS SHOULD ALLOW FOR THE WARMTH AND HUMIDITY MAKE IT INTO
EASTERN MASS AND SRN NH. A BLEND OF THE MOS GUIDANCE VALUES WERE USED
FOR MAXES.

SHORT WAVE APPROACHES FROM THE WEST DURING THE DAY ON SUNDAY. GIVEN
THAT ABUNDANT INSOLATION CAN OCCUR...THE AIRMASS OVER MUCH OF
SOUTHERN NEW ENGLAND WILL BECOME MODERATELY UNSTABLE SUNDAY
AFTERNOON. DEEP LAYER SHEAR VALUES WILL INCREASE DURING THE AFTERNOON
AS THE SHORT WAVE APPROACHES AND BECOME QUITE FAVORABLE FOR STORM
ORGANIZATION.

SHOWERS AND THUNDERSTORMS SHOULD DEVELOP TO THE WEST OF SNE BY EARLY
AFTERNOON AS LARGE SCALE ASCENT INCREASES. THESE SHOULD MOVE INTO SNE
BY LATE AFTERNOON/EARLY EVENING. A FEW OF THESE SHOULD BE STRONG TO
POSSIBLY SEVERE IF THE COMBINATION OF SHEAR AND INSTABILITY DEVELOPS
AS EXPECTED. WIND DAMAGE AND MARGINALLY SEVERE HAIL WOULD BE THE MAIN
THREATS. PWATS INCREASE AS WELL...SO RAINFALL RATES IN STORMS COULD
BE QUITE HIGH AND RESULT IN LOCALIZED FLOODING. IF MUCH OF THE REGION
REMAINS SHROUDED IN STRATUS THROUGH MID AFTERNOON...THE CHANCES OF
SEVERE WEATHER WILL BE LOWER.

THE RIP CURRENT THREAT LOOKS TO BE HIGH ON SUNDAY ON SOUTH-FACING
BEACHES AS SOUTHERLY SWELLS OF 5 TO 6 FT ARE EXPECTED TO DEVELOP WITH
7 TO 8 SECOND PERIODS. WILL NOT ISSUE A HIGH SURF ADVISORY FOR SUNDAY
QUITE YET...AS WE WOULD LIKE THE NEXT SHIFT TO GET A LOOK AT THINGS
FIRST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THIS PORTION OF THE FORECAST WILL FEATURE A BROAD MID LEVEL TROUGH
OVER THE EASTERN U.S. UNTIL MID WEEK. THIS TROUGH THEN RETREATS NORTH
TO SOME EXTENT. THERE ARE SOME TIMING DIFFERENCES OF THE SMALLER
FEATURES AFTER WEDNESDAY...BUT NOT ANYTHING OUT OF THE ORDINARY FOR
THAT FAR OUT IN TIME.

28/12Z MODELS ARE IN DECENT AGREEMENT...SO DID NOT STRAY TOO FAR FROM
THEIR CONSENSUS. ALSO BLENDED IN THE LATEST HPC GUIDANCE AS THEY HAVE
BETTER ACCESS TO ENSEMBLE INFO...ESPECIALLY FRIDAY INTO NEXT
SATURDAY.

SUNDAY NIGHT...
WITH A DECENT LOW LEVEL JET AND PRECIPITABLE WATER BETWEEN 1.5 AND
2.0 INCHES...WILL CONTINUE LOW END LIKELY POPS FOR SHOWERS AND
EMBEDDED THUNDERSTORMS. MID LEVEL LAPSE RATES ARE VERY WEAK...BUT LOW
LEVEL LAPSE RATES ARE STILL FAVORABLE FOR CONVECTION...PARTICULARLY
ACROSS THE INTERIOR.

MONDAY...
UPPER TROUGH STILL TO OUR WEST SO WILL BE CONTINUING WITH CHANCE POPS
FOR SCATTERED SHOWERS AND THUNDERSTORMS.  WIND FIELDS LOOK FAIRLY
IMPRESSIVE...BUT THE MODELS DISAGREE ON THE AMOUNT OF SUNSHINE
WE MAY SEE ALONG AND HOW MUCH SUBSIDENCE THERE IS BEHIND ANY EARLY
MORNING CONVECTION.  THERE IS THE POTENTIAL FOR SOME SEVERE WEATHER
MONDAY...WITH VERY GOOD WIND FIELDS ALOFT. HOWEVER...MID LEVEL LAPSE
RATES ARE NOT THAT GREAT AND WE ARE ALSO CONCERNED SUBSIDENCE FROM
ANY CONVECTION EARLY IN THE MORNING MAY LIMIT THE POTENTIAL. ITS JUST
TOO EARLY TO MAKE A CALL ON THIS YET BUT WE WILL WATCH IT CLOSELY
SINCE THERE IS SOME POTENTIAL.

TUESDAY...
IT LOOKS LIKE MOST OF THE DAY SHOULD BE DRY AS DEEPER MOISTURE GETS
SHUNTED EAST OF OUR REGION.  HOWEVER...WITH UPPER TROUGH AND ITS
ASSOCIATED COLD POOL ALOFT APPROACHING A FEW HIT AND MISS SHOWERS...
AND PERHAPS A THUNDERSTORM OR TWO...MAY DEVELOP IN THE AFTERNOON.

WEDNESDAY AND THURSDAY...
HIGH PRESSURE OFF THE COAST WILL PUMP A SOUTHWEST FLOW OF RATHER
WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD BE DRY WITH PARTLY TO
MOSTLY SUNNY SKIES AS HIGH TEMPERATURES WARM INTO THE MID TO UPPER
80S AWAY FROM THE IMMEDIATE SOUTH COAST/CAPE/ISLANDS.

THURSDAY NIGHT AND FRIDAY...
AN APPROACHING COLD FRONT MAY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO OUR REGION. HOWEVER...THERE IS CONSIDERABLE
UNCERTAINTY TO THE TIMING OF THIS FRONT.

FRIDAY NIGHT AND SATURDAY...THE COLD FRONT IS CURRENTLY EXPECTED TO
BECOME NEARLY STATIONARY JUST SOUTH OF NEW ENGLAND. HAVE KEPT A
CHANCE OF SHOWERS IN THE FORECAST FOR NOW...BUT THIS WILL LIKELY
CHANGE AS THE FRONTAL LOCATION BECOME MORE CERTAIN.

LATEST MOS GUIDANCE TEMPERATURES ARE REASONABLE...SO USED THEM TO
TREND PREVIOUS FORECAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
TONIGHT...IFR CONDITIONS ARE EXPECTED FOR MOST OF SOUTHERN NEW
ENGLAND TONIGHT EAST OF THE CT RIVER AS LOW LEVEL MOISTURE REMAINS
HIGH.

EXPECT CONDITIONS TO IMPROVE SUNDAY MORNING AS BACK-DOOR COLD FRONT
LIFTS NORTHWARD. IFR CONDITIONS SHOULD QUICKLY LIFT TO MVFR THEN IFR
AWAY FROM THE IMMEDIATE COAST. HOWEVER...THERE MAY BE SOME RESIDUAL
HAZE AROUND RESULTING IN PATCHES OF MVFR VSBYS. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST OF NEW ENGLAND BY
EARLY SUNDAY AFTERNOON AND EFFECT AREAS MAINLY WEST OF A PVD-MHT LINE
BY LATE IN THE AFTERNOON WITH LOCALIZED IFR CONDITIONS ALONG WITH
GUSTY CONVECTIVE WINDS.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...

SUNDAY NIGHT AND MONDAY...PERIODS OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG...AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. VFR
CONDITIONS LIKELY INTERSPERSED AS WELL.

TUESDAY INTO THURSDAY...MAINLY VFR...ALTHOUGH BRIEF ISOLATED MVFR/IFR
CONDITIONS COULD OCCUR TUESDAY AFTERNOON IF A SHOWER OR THUNDERSTORM
DEVELOPS. MVFR/IFR MOST LIKELY DUE TO SHOWERS AND THUNDERSTORMS LATE
THURSDAY.

&&

.MARINE...
SOUTHERLY FLOW WILL INCREASE LATER TONIGHT AS LOW PRESSURE
APPROACHES. WINDS AND SEAS CONTINUE TO INCREASE A BIT ON SUNDAY AND
THIS SHOULD RESULT IN SMALL CRAFT SEAS ON THE OUTER WATERS ON SUNDAY.
AN OCCASIONAL 25 KT GUST CANNOT BE RULED OUT NEAR SHORE.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...

WNA MODEL CONTINUES TO OVER FORECAST WAVE HEIGHTS WITH THE INVERSION
OVER THE WATERS SO UNDERCUT THE GUIDANCE. HOWEVER...PERSISTENT
SOUTHWEST FLOW WILL RESULT IN SMALL CRAFT ADVISORY CRITERIA SEAS FOR
OUR SOUTHERN OUTER WATERS DURING MUCH OF THIS TIME. SOUTH TO SOUTHWEST
20 TO 25 KNOT WIND GUSTS WILL ALSO BE POSSIBLE ACROSS OUR SOUTHERN
WATERS SUNDAY NIGHT INTO MONDAY. IN ADDITION...AREAS OF FOG DURING
THE OVERNIGHT HOURS THROUGH TUESDAY MORNING WILL REDUCE VISIBILITIES
FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY SUNDAY.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS AND RESULTANT FLOODING OF URBAN AREAS
AND SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 AM TO 8 PM EDT
     SUNDAY FOR ANZ254-255.

&&

SYNOPSIS...EKSTER/BELK
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...EKSTER/BELK
MARINE...EKSTER/BELK
HYDROLOGY...EKSTER
Hazardous weather outlook, Jun 28, 3:28 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT SAT JUN 28 2008

CTZ002>004-MAZ002>007-012>019-026-NHZ011-012-015-RIZ001>005-291930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
328 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE SUNDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT. THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS ALTHOUGH
ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. IT
IS POSSIBLE THAT SOME OF THE STORMS BECOME SEVERE...BUT THAT WILL
DEPEND ON THE AMOUNT OF INSULATION WE RECEIVE WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SUNDAY.

MAZ008>011-291930-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
328 PM EDT SAT JUN 28 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE SUNDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT. THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS ALTHOUGH
ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. IT
IS POSSIBLE THAT SOME OF THE STORMS BECOME SEVERE...BUT THAT WILL
DEPEND ON THE AMOUNT OF INSULATION WE RECEIVE WHICH IS UNCERTAIN AT
THIS TIME.

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES DURING THE DAY ON SUNDAY. A HIGH SURF ADVISORY MAY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SUNDAY.

ANZ230>237-250-254-255-291930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
328 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS MAY AFFECT THE WATERS ON SUNDAY EVENING
AND MONDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS LATER THIS WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ020>024-RIZ006>008-291930-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
328 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES DURING THE DAY ON SUNDAY. A HIGH SURF ADVISORY MAY BE
REQUIRED.

IN ADDITION...SCATTERED THUNDERSTORMS MAY OCCUR LATE SUNDAY AFTERNOON
AND EVENING. THE CHANCE ALSO EXISTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED FOR TONIGHT.

In the hours before

Special weather statement, Jun 28, 5:21 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT SAT JUN 28 2008

MAZ002-003-NHZ011-282200-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
521 PM EDT SAT JUN 28 2008

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTH OF SHELBURNE...OR ABOUT 4 MILES WEST
OF GREENFIELD...MOVING NORTHEAST AT 19 MPH.

THE THUNDERSTORM WILL BE NEAR...BERNARDSTON AND LEYDEN BY 540 PM
EDT...NORTHFIELD AND HINSDALE BY 600 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.